Proceedings Mathematical Sciences

, Volume 111, Issue 1, pp 49–63

Limits of commutative triangular systems on locally compact groups

  • Riddhi Shah
Article

DOI: 10.1007/BF02829540

Cite this article as:
Shah, R. Proc Math Sci (2001) 111: 49. doi:10.1007/BF02829540

Abstract

On a locally compact group G, if\(v_n^{k_n } \to \mu ,(k_n \to \infty )\), for some probability measuresvn and μ onG, then a sufficient condition is obtained for the set\(A = \{ v_n^m \left| {m \leqslant k_n } \right.\} \) to be relatively compact; this in turn implies the embeddability of a shift of μ. The condition turns out to be also necessary when G is totally disconnected. In particular, it is shown that ifG is a discrete linear group over R then a shift of the limit μ is embeddable. It is also shown that any infinitesimally divisible measure on a connected nilpotent real algebraic group is embeddable.

Keywords

Embeddable measures triangular systems of measures infinitesimally divisible measures totally disconnected groups real algebraic groups 

Copyright information

© Indian Academy of Sciences 2001

Authors and Affiliations

  • Riddhi Shah
    • 1
  1. 1.School of MathematicsTata Institute of Fundamental ResearchMumbaiIndia

Personalised recommendations